×

zbMATH — the first resource for mathematics

Orbital integrals on reductive Lie algebras. (Intégrales orbitales sur les algèbres de Lie réductives.) (French) Zbl 0814.22005
Let \(G\) be a reductive Lie group of Harish-Chandra class, with Lie algebra \(\mathfrak g\). Let \(U\) be a completely \(G\)-invariant open subset of \(\mathfrak g\) (under the adjoint action), and let \({\mathcal D}(U)\) be the space of compactly supported smooth functions on \(U\). To each \(f\) in \({\mathcal D}(U)\) correspond orbital integrals \(Jf(X)\), obtained when integrating \(f\) on the orbits \(G\cdot X\) of regular elements \(X\) in \(U\), by means of the Liouville measure on these orbits.
The main result of the paper is a complete description of the image of the map \(J\), as a space of \(G\)-invariant smooth functions on the subset of regular semisimple elements in \(U\), which satisfy certain jump conditions. Among the tools used in its proof are \(G\)-invariant partitions of unity and Harish-Chandra’s method of descent: the latter reduces the problem for \(\mathfrak g\) to a similar problem for the centralizer of a semisimple element, thus allowing a proof by induction on the dimension. An analogous result is proved for the Schwartz space \({\mathcal S}({\mathfrak g})\) replacing \({\mathcal D}(U)\) above. Transposing the map \(J\), the author also describes the dual spaces \({\mathcal D}'(U)^ G\) and \({\mathcal S}'({\mathfrak g})^ G\) of \(G\)-invariant distributions. For orbital integrals on the group \(G\) itself, see [the author, Ann. Sci. Ec. Norm. Supér., IV. Sér. 27, 573-609 (1994)], which relies on the results of the present paper.
Reviewer: F.Rouvière (Nice)

MSC:
22E60 Lie algebras of Lie groups
43A80 Analysis on other specific Lie groups
17B20 Simple, semisimple, reductive (super)algebras
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [A-1] Arthur, J.: On some problems suggested by the trace formula. In: Herb, R., Kudla, S., Lipsman, R., Rosenberg, J. (eds.) Lie groups representations II. Proceedings, Maryland (Lect. Notes Math., vol. 1041, pp. 1-49). Berlin Heidelberg New-York: Springer 1983
[2] [A-2] Arthur, J.: TheL 2-Lefschetz numbers of Hecke operators. Invent. Math.97, 257-290 (1989) · Zbl 0692.22004
[3] [B-1] Bouaziz, A.: Intégrales orbitales sur les groupes de Lie réductifs. (A paraître aux annales de l’E.N.S.)
[4] [B-2] Bouaziz, A.: Sur les caractères des groupes de Lie réductifs non connexes. J. Funct. Anal.70, 1-79 (1987) · Zbl 0622.22009
[5] [D-M] Dixmier, J., Malliavin, P.: Factorisations de fonctions et de vecteurs indéfiniment différentiables. Bull. Sci. Math., II. Sér.102, 305-330 (1978) · Zbl 0392.43013
[6] [Go] Gorin, E.A.: Asymptotic properties of polynomials and algebraic functions of several variables. Russ. Math. Surv.16, 93-119 (1961) · Zbl 0102.25401
[7] [G] Grothendieck, A.: Produits tensoriels topologiques et espaces nucléaires. Mem. Am. Math. Soc.16 (1955)
[8] [H-C] Harish-Chandra: Invariant eigendistributions on a semisimple Lie algebra. Publ. Math., Inst-Hautes Étud. Sci No.27, 5-54 (1965) · Zbl 0199.46401
[9] [Hi] Hiraï, T.: Explicit form of the characters of discrete series representations of semisimple Lie groups. Proc. Symp. Pure Math.26, 281-288 (1973)
[10] [H] Hörmander, L.: The analysis of linear partial differential operators. Berlin Heidelberg New-York: Springer 1983 · Zbl 0521.35002
[11] [L] Langlands, R.P.: Les débuts d’une formule des traces stable. Paris: Publications mathématiques de l’université Paris VII 1979
[12] [Sc] Schwartz, L.: Théorie des distributions. Paris: Hermann 1978
[13] [S] Shelstad, D.: Characters and inner forms of a quasi-split group over 207-1. Compos. Math.39, 11-45 (1979) · Zbl 0431.22011
[14] [T-1] Trèves, F.: Topological vector spaces, distributions and kernels. New-York London: Academic Press 1967
[15] [T-2] Trèves, F.: Locally convex spaces and linear partial differential equations. Berlin Heidelberg New-York: Springer 1967
[16] [V] Varadarajan, V.S.: Harmonic analysis on real reductive groups. (Lect. Notes Math., vol. 576) Berlin Heidelberg New-York: Springer 1977 · Zbl 0354.43001
[17] [W] Whitney, H.: Analytic extentions of differentiable functions defined in closed sets. Trans. Am. Math. Soc.36, 63-89 (1934) · Zbl 0008.24902
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.